MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Deformation Due to Compressive Stress (2889); Migration (4003)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) gore excluder cuffs (non-endologix), and an endurant cuff (non-endologix) to treat an abdominal aortic aneurysm (aaa) and a right common iliac artery aneurysm on 13 december 2019.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.A gore excluder cuff (non-endologix) was placed at the inferior mesenteric artery to embolize and then the afx2 bifurcated stent graft was placed.An endurant cuff (non-endologix) was placed on the proximal side of the afx2 bifurcated stent graft.Another gore excluder cuff (non-endologix) was placed from the right common iliac artery to the external iliac artery.The final angiogram showed a type ib endoleak from the left common iliac artery.The physician elected to finish the procedure judging the endoleak would be resolved.Approximately five (5) years post initial procedure, an additional procedure was performed due to the type ib endoleak from the left common iliac artery and to reinforce the junction of the afx2 bifurcated stent graft and the endurant cuff.A gore vbx graft (non-endologix) was placed due to the afx2 bifurcated stent grafts left limb migration toward the proximal side which narrowed the orifice.Two (2) ovation ix extensions were implanted for the treatment of the type ib endoleak.An afx vela was placed to reinforce the overlap.Balloon touch-up was performed and it was confirmed that there was no endoleak, so the procedure was completed.Reportedly the type ib endoleak did not cause health damage.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ib endoleak of the left common iliac limb complaint is confirmed.The migration and additional endovascular procedure complaints are unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest buckling of the proximal left common iliac artery stent occurred that was not included in the event as reported.There was a sharp 89.9° angulation of the left common iliac stent at the bifurcation, which likely caused the stent buckling in the proximal left iliac stent.It is unclear what caused the sharp angulation in the left common iliac artery or what the pre-index procedure angulation was.A non endologix stent was initially placed in the mid aorta to embolize the internal mesenteric artery.Then after the afx2 main body was placed, two more non endologix stents were placed in the proximal neck and right common iliac artery.This concomitant product usage of non endologix stents is off ifu, however it could not be conclusively determined if this contributed to the reported event.Device, user, procedure or anatomy relatedness of the complaint could not be determined.Procedure related harms could not be identified.The final patient status was reported to be no health damage was done.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.H6: medical device problem code: remove code 4003.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20080045
Report Number3011063223-2024-00130
Device Sequence Number7590258
Product Code MIH
UDI-Device Identifier00818009014825
UDI-Public(01)00818009014825(17)200429
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model NumberBEA25-90/I20-30
Device Lot Number2243873007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDURANT CUFF (NON-ENDOLOGIX); GORE EXCLUDER CUFF (NON-ENDOLOGIX); GORE EXCLUDER CUFF (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale